MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 48OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 48OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71324048
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was communicated that explants will not be made available for investigation.
 
Event or Problem Description
It was reported that patient underwent a revision surgery due to acetabular erosion.Surgeon considers this to be not an implant failure but a failure of the patient's anatomy.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Please see attached for investigation results.(b)(4).

Brand Name
TANDEM INTL BIPOLAR 48OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6603953
Report Number1020279-2017-00384
Device Sequence Number18989484
Product Code KWY
UDI-Device Identifier03596010494399
UDI-Public03596010494399
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2017
Device Catalogue Number71324048
Device Lot Number07JM19266
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer05/03/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COCR FEM HD GT 28OD +0, 71302800 / 12KT24773
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;